# SDR 95ZZZX3013

- Difficulty date: May 23, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4BQ
- Make and model: Piper PA 28-180
- Aircraft serial: 284474
- System (JASC): 3411 · Pitot/Static System
- Part: Blade
- Condition: Plugged
- Location: Pitot Static
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT WAS INFORMED BY ATL THAT MODE 'C' ALTITUDE READINGS WERE UNSTABLE PARTICULARLY IN BANKING MANEUVER.  SUDDEN CHANGES OF 400 FEET TO 1200 FEET IN INDICATED ALTITUDES WERE NOTICED.  BENCH TESTING OF ENCODER AND TRANSPONDER SHOWED NO DEFECTS.  TESTING OF SYSTEM IN AIRCRAFT SHOWED NO DEFECTS ON GROUND.  A PARTIALLY PLUGGED CALIBRATED DRAIN PORT WAS FOUND ON THE TRAILING EDGE OF STATIC BLADE UNDER LEFT WING.  CLEANING THE HOLE SOLVED THE PROBLEM.  TACH TIME - 2528.2.
